MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO 52; CEMENTLESS ACETABULAR CUP

MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO 52; CEMENTLESS ACETABULAR CUP
Model Number 01.26.45.0052
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 03/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed by medacta regulatory affairs department on 17.Mar.2021: lot 174453: (b)(4) items manufactured and released on 2-nov-2017.Expiration date: 2022-10-22.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event.Additional implant involved: stem: minimax 01.13.103r cementless anatomical stem right size 3 (k170845) lot.1810275.Batch review performed by medacta regulatory affairs department on 17.Mar.2021: lot 1810275: (b)(4) items manufactured and released on 11-apr-2019.Expiration date: 2024-03-25.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Clinical evaluation performed by medical affairs director: after three years, the patient of this cementless tha suffers pain, which is probably caused by the progression of his lumbar lordosis which leads to impingement between stem neck and posterior edge of the cup.The cup is exchanged and repositioned.No reason to suspect a faulty device.
 
Event or Problem Description
The patient had pain and during the revision surgery, which was performed 2 years and 10 months after the primary surgery, stem neck-cup impingement and metallosis were noticed.The surgeon believes that a combination of the patient lumbar lordotic angle and the first revision surgery((b)(6) 2020 this patient had a stem and head revision due to stem mobilization) to a minimax stem with inbuilt anteversion, may have resulted in the posterior impingement (between the cup and the neck of the stem), and subsequent requirement for less anteversion on the cup.The surgeon revised the cup, liner and head.

Brand Name
CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO 52
Common Device Name
CEMENTLESS ACETABULAR CUP
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11633015
Report Number3005180920-2021-00279
Device Sequence Number14339251
Product Code LZO
UDI-Device Identifier07630030807770
UDI-Public07630030807770
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/22/2022
Device Model Number01.26.45.0052
Device Catalogue Number01.26.45.0052
Device Lot Number174453
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2021
Initial Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient Weight120